Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Oct 27, 2010, 8:54 PM EDT for Person County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 8:54 PM EDT (00:54 UTC)
- Expired
- Oct 27, 2010, 9:34 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 8:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WFUS52 KRAH 280054
TORRAH
NCC145-280145-
/O.NEW.KRAH.TO.W.0027.101028T0054Z-101028T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT
* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 7 MILES WEST OF CONCORD...OR 6 MILES SOUTH OF MILTON...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
ROXBORO...
BETHEL HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3655 7880 3637 7880 3636 7915 3655 7915
3655 7914 3655 7907 3655 7900
TIME...MOT...LOC 0054Z 268DEG 30KT 3646 7912
$$
132 follow-up statements
043
WWUS52 KRAH 280110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT WED OCT 27 2010
NCC145-280145-
/O.CON.KRAH.TO.W.0027.000000T0000Z-101028T0145Z/
PERSON NC-
910 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHERN
PERSON COUNTY...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CONCORD...OR 6
MILES NORTHWEST OF ROXBORO...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BETHEL HILL.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7880 3637 7880 3636 7915 3655 7915
3655 7914 3655 7907 3655 7900
TIME...MOT...LOC 0107Z 268DEG 30KT 3646 7899
$$
13086
WWUS52 KRAH 280134
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT WED OCT 27 2010
NCC145-280144-
/O.CAN.KRAH.TO.W.0027.000000T0000Z-101028T0145Z/
PERSON NC-
934 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR NORTHERN PERSON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF
THE AREA. THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7880 3637 7880 3636 7915 3655 7915
3655 7914 3655 7907 3655 7900
TIME...MOT...LOC 0134Z 268DEG 30KT 3647 7871
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 27, 7:55 PM EDT, 59 minutes earlier.
Area forecast discussion, Oct 27, 7:55 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT WED OCT 27 2010 .SYNOPSIS... UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE ACROSS THE REGION TONIGHT. A STRONG COLD FRONT WILL MOVE EAST THROUGH THE AREA THURSDAY. MUCH COLDER AIR WILL OVERSPREAD THE REGION THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM WEDNESDAY... SURFACE FRONT REMAINS WELL TO THE W-NW OF THE FORECAST AREA...HAVING MOVED LITTLE SINCE EARLY THIS MORNING. HEATING AS AIDED TO DESTABILIZE NEAR SURFACE AIR MASS WITH SURFACE LIFTED INDICES IN THE MODERATE RANGE (MINUS 3 TO MINUS 6) AND MLCAPE OF 1000-1500 J/KG. PER SPC MESO ANALYSIS...KINEMATICS REMAIN IMPRESSIVE WITH BULK SHEAR 35-45 KTS AND 0-1KM SR HELICITY AROUND 200 M2/S2. THESE PARAMETERS EXPECTED TO REMAIN CONSTANT THROUGH THE EVENING. EXPECT CONVECTIVE COVERAGE TO INCREASE THIS EVENING INTO THE OVERNIGHT AS AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. THIS SYSTEM WILL HELP TO SPIN UP A SURFACE WAVE ON THE FRONT IN NORTH GA LATE TONIGHT THEN PROPAGATE TO THE NE ACROSS CENTRAL NC DURING THE LATE NIGHT HOURS INTO THU MORNING. THE APPROACH OF THIS WEATHER SYSTEM WILL INCREASE SHOWER AND T-STORM COVERAGE LATE TONIGHT INTO THE OVERNIGHT. CURRENT INDICATIONS ARE THAT THE LEADING EDGE OF THE CONVECTION WILL REMAIN OVER THE WESTERN PIEDMONT THROUGH MOST OF THE EVENING THEN PROGRESS SLOWLY BUT STEADILY EAST OVERNIGHT INTO THU MORNING. EXPECT LEADING EDGE OF CONVECTION TO REACH THE TRIANGLE AREA AROUND OR AFTER MIDNIGHT...AND INTO THE SANDHILLS AND COASTAL PLAIN DURING THE OVERNIGHT HOURS. WHILE THE BEST PARAMETERS TO SUPPORT SEVERE WEATHER WILL BE LATE THIS AFTERNOON AND THIS EVENING...POTENTIAL FOR SEVERE WEATHER TO OCCUR WELL INTO THE OVERNIGHT EXISTS DUE TO THE FAVORABLE WIND PROFILE. THE DRAWBACK FOR SEVERE WEATHER IS THAT THE NEAR SURFACE AIR MASS WILL GRADUALLY STABILIZE OVERNIGHT. THUS AS WE GET PAST 10 PM-12 MIDNIGHT...EXPECT SEVERE STORMS TO BE LESS NUMEROUS WITH SEVERE STORMS THOSE THAT HAVE CORES OF SUFFICIENT DEPTH TO TRANSLATE STRONG WINDS TO THE SURFACE. IT WILL REMAIN MILD OVERNIGHT SINCE SURFACE FRONT WILL NOT REACH THE NW PIEDMONT UNTIL CLOSE TO DAYBREAK. MIN TEMPS MID 60S TO LOWER 70S SE. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 305 PM WEDNESDAY... BAND OF CONVECTION ASSOCIATED WITH THE SURFACE FRONT WILL LIE ACROSS THE REGION...ENDING BY MID MORNING IN THE WEST. EXPECT SURFACE FRONT TO EXIT THE COASTAL PLAIN COUNTIES AROUND MID AFTERNOON. DUE TO SLOWER EXIT OF THE FRONT...WILL MAINTAIN LIKELY POPS THROUGH THE MORNING HOURS ALONG AND EAST OF I-95 THEN DIMINISH POPS IN THE AFTERNOON. 850MB TROUGH PROJECTED TO CROSS THE REGION THU AFTERNOON. THE PASSAGE OF THIS FEATURE WILL INITIATE LOW LEVEL COLD AIR ADVECTION AND ARRIVAL OF DRIER AIR. EXPECT SKIES TO GRADUAL CLEAR FROM THE NW IN THE AFTERNOON....WITH THE CLEARING LINE ANTICIPATED TO BE NEAR I-95 AROUND SUNSET. CONSIDERABLE CLOUDINESS AND PERIODS OF SHOWERS WILL HOLD TEMPS DOWN A BIT. HAVE LOWERED MAX TEMPS A FEW DEGREES FROM EARLIER FORECAST...MAINLY IN THE EAST AND SOUTH. COLD AIR ADVECTION THU NIGHT WILL KEEP THE BOUNDARY LAYER WELL MIXED. STRENGTH OF COLD AIR ADVECTION SUGGEST MOS GUIDANCE TEMPS OF MID40S NORTH TO AROUND 50 LOOK ON TARGET. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... FRIDAY THROUGH SATURDAY...NORTHWEST FLOW OCCURS ALOFT LATE IN THE WORK WEEK AND FOR THE START OF THE WEEKEND. DRY AIR WILL BE IN PLACE OVERALL...WITH PRECIPITABLE WATER VALUES OF A HALF-INCH OR LESS. SUBSIDENCE WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. 925MB WINDS ARE NEAR 30KT EARLY FRIDAY...AND WITH MIXING EXPECT SLIGHTLY BREEZY CONDITIONS MID-MORNING FRIDAY INTO THE AFTERNOON BEFORE THE GRADIENT SUBSIDES. WINDS SHOULD TURN FAIRLY LIGHT OVERNIGHT FRIDAY AND CURRENTLY EXPECT AT LEAST PATCHY FROST IN MANY...NON-URBAN AREAS MAINLY NORTHWEST OF A LINE FROM ABOUT WADESBORO TO ROCKY MOUNT EARLY SATURDAY MORNING. IF OVERNIGHT LOWS FRIDAY NIGHT REMAIN AS FORECAST...THERE IS A GOOD CHANCE THERE WILL BE A FROST ADVISORY LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. WITH A FAST FLOW TO OUR NORTH AND WITH GUIDANCE SUGGESTING A WEAK MID-LEVEL SHORTWAVE PASSING JUST TO OUR NORTH ON SATURDAY...BOTH THE NAM AND GFS INCREASE UPPER-LEVEL MOISTURE ESPECIALLY NEAR THE VIRGINIA BORDER SATURDAY AFTERNOON. PARTICULARLY IN THE GRIDDED FORECAST...SHOW SKY COVER BECOMING PARTLY CLOUDY FOR A TIME IN AREAS NORTH OF U.S. 64 SATURDAY AFTERNOON AND IN THE NORTHEAST SATURDAY EVENING AS THE WAVE MOVES EAST. HIGH TEMPERATURES THAT SHOULD BE IN THE LOWER TO MID 60S FRIDAY WARM TO THE MID TO UPPER 60S ON SATURDAY. SATURDAY NIGHT THROUGH MONDAY...RIDGING ALOFT AND THE NORTHWEST FLOW ARE DAMPENED BY A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING ACROSS THE CENTER OF CONUS. GUIDANCE STRENGTH AND TRACK DIFFER BUT THE STRONG CONSENSUS IS FOR RIDGING ALOFT TO BE DAMPENED IN FAVOR OF A FAST WESTERLY FLOW. SURFACE RIDGING OVER THE GULF SHOULD KEEP CHANCES FOR PRECIPITATION LOW...DESPITE THE ECMWF BEING STRONGER THAN THE GFS WITH THE STRENGTH OF THE MID-LEVEL WAVE AND CLOSER TO CENTRAL NORTH CAROLINA IN ITS PASSAGE LATE IN THE WEEKEND. AHEAD OF STRONGER RIDGING BUILDING SOUTHEAST FROM THE SOUTHERN CANADA AND THE GREAT LAKES...A SECONDARY COLD FRONT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA MONDAY...BUT THIS FRONT IS EXPECTED TO MOVE THROUGH DRY COURTESY OF RIDGING CONTINUING OVER THE GULF. TEMPERATURES SHOULD BE COOL AGAIN SATURDAY NIGHT WITH LOWS IN THE MID 30S TO NEAR 40...FOLLOWED BY HIGHS OF 70 TO 75 SUNDAY...AND FROM THE UPPER 60S NEAR THE VIRGINIA BORDER MONDAY CLOSER TO THE FRONT...TO THE MID 70S TOWARD THE SOUTH CAROLINA BORDER. TUESDAY AND WEDNESDAY...WHILE THE TIMING AND STRENGTH DIFFER... LONG-TERM MODEL CONSENSUS IS FOR A DIGGING UPPER TROUGH OVER THE CENTER OF THE CONUS TOWARD THE GULF IN THIS TIME FRAME. THERE LIKELY WILL BE MODIFICATIONS IN TIMING AND STRENGTH OVER TIME OUT THAT FAR IN THE FORECAST...BUT THERE IS A STRONG CONSENSUS FOR INCREASING SOUTHWEST FLOW ALOFT...AND INCREASING MOISTURE FROM THE ATLANTIC AND/OR THE GULF WITH UPSLOPE LOW-LEVEL FLOW AND LIKELY INCREASING ISENTROPIC LIFT BEHIND THE SURFACE FRONT. CHANCES FOR SHOWERS WILL INCREASE TUESDAY INTO WEDNESDAY...AND DEPENDING ON THE EVOLUTION OF THE SYSTEM IT IS POSSIBLE FOR A STRONG CONTRAST IN TEMPERATURES BY WEDNESDAY NORTHWEST TO SOUTHEAST...WITH THE BEST CHANCE FOR THUNDER ON WEDNESDAY ESPECIALLY IF THE SURFACE LOW COMING OUT OF THE GULF COAST STATES IS AS VIGOROUS AS THE 00Z ECMWF FORECASTS. HIGHS COULD BE THE COOLEST OF THE SEASON SO FAR WITH SOME GUIDANCE SUGGESTING DAYTIME HIGHS NOT GETTING OUT OF THE 50S IN THE TRIAD...POSSIBLY AS FAR EAST AS NEAR THE TRIANGLE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 740 PM WEDNESDAY... BROKEN LINE OF CONVECTION HAS BEGUN SLOW EASTWARD DRIFT INTO THE PIEDMONT FROM THE FOOTHILLS. WHILE LINE OF CONVECTION IS MOVING SLOWLY EAST...INDIVIDUAL CELLS MOVING QUICKLY TO THE NE. WHILE CEILINGS ACROSS THE REGION CURRENTLY ON THE LOW END VFR...MOISTURE SURGING AHEAD OF CONVECTIVE LINE WILL RESULT IN CEILINGS LOWERING INTO THE MVFR RANGE WITH A FEW AREAS OF IFR CEILING PROBABLE. EXPECT BAND OF CONVECTION TO INCH ACROSS THE WESTERN PIEDMONT THIS EVENING...MOVING INTO THE EASTERN PIEDMONT AND SANDHILLS INCLUDING RDU AND FAY AROUND OR AFTER MIDNIGHT. THE CONVECTION SHOULD ENTER THE COASTAL PLAIN INCLUDING THE RWI AREA LATE OVERNIGHT OR JUST PRIOR TO DAYBREAK. WITHIN AREAS OF CONVECTION EXPECT PERIODS OF IFR CEILINGS AND MVFR VISIBILITY. THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 45 KTS. THE SHOWERS AND T-STORMS WILL GRADUALLY DIMINISH FROM THE WEST AS A COLD FRONT ENTERS THE REGION. SURFACE COLD FRONT SHOULD ENTER THE NW PIEDMONT LATE MORNING THEN PROGRESS STEADILY EAST...EXITING THE COASTAL PLAIN LATE THURSDAY AFTERNOON. W-NW FLOW BEHIND THE FRONT WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH GUSTS AROUND 20 MPH PROBABLE. VFR CONDITIONS EXPECTED FRI THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Oct 27, 8:35 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 835 PM EDT WED OCT 27 2010 NCZ007>011-022>028-038>043-073>078-083>086-088-089-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 835 PM EDT WED OCT 27 2010 ...TORNADO WATCH 737 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL EDGE SLOWLY EAST ACROSS CENTRAL NORTH CAROLINA TONIGHT. A FEW STORMS MAY BE SEVERE PRODUCING DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 9 PM AND 4 AM. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE OVERNIGHT HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021-280930- FORSYTH- 835 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING. A STORM OR TWO MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER 11 PM. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS SOUTH AND EAST OF FORSYTH COUNTY THROUGH 12 MIDNIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Oct 27, 7:28 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT WED OCT 27 2010
NCZ021-280030-
FORSYTH-
728 PM EDT WED OCT 27 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN FORSYTH COUNTY
THROUGH 830 PM EDT...
AT 725 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EAST BEND IN YADKIN COUNTY...ABOUT 5 MILES WEST OF DONNAHA...MOVING
EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA...RURAL
HALL...STANLEYVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DRIVERS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN. AS
THIS IS THE SECOND STORM TO MOVE ACROSS THE AREA THIS EVENING...
THERE MAY BE WATER POOLED IN LOW SPOTS ON THE ROAD. BE ALERT FOR
WATER ON THE ROAD...WHICH IS DIFFICULT TO SEE AT NIGHT. REDUCE SPEED
TO AVOID HYDROPLANING.
&&
LAT...LON 3626 8044 3625 8003 3619 8003 3613 8045
3622 8045 3624 8046 3626 8046
TIME...MOT...LOC 2325Z 253DEG 28KT 3621 8045
!13Local storm report, Oct 27, 7:32 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 WSW MIDDLEBURG 36.39N 78.34W
10/27/2010 VANCE NC TRAINED SPOTTER
AWNING BLOWN OFF AND ABOVE GROUND FUEL TANK DISPLACED BY
WIND AT A CONVENIENCE STORE ON US-1 158 OFF EXIT 220 IN
MIDDLEBURG.
&&
KMCLocal storm report, Oct 27, 7:37 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 6 WNW OXFORD 36.35N 78.68W
10/27/2010 GRANVILLE NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TOBACCO BARN DESTROYED...
SEVERAL OUTBUILDINGS DAMAGED...AND A MOBILE HOME SHIFTED
OFF OF ITS FOUNDATION ALONG JOE PRUITT ROAD. TIME
ESTIMATED.
&&
DJFLocal storm report, Oct 27, 7:55 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 2 SSE CARR 36.19N 79.20W
10/27/2010 ORANGE NC LAW ENFORCEMENT
TREES DOWN ON MULTIPLE HOMES IN THE 6500 BLOCK OF
PENTECOST ROAD NEAR CARR.
&&
BLAESLocal storm report, Oct 27, 8:03 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 W CARR 36.22N 79.25W
10/27/2010 ORANGE NC LAW ENFORCEMENT
MULTIPLE TREES DOWN ON ATKINS ROAD.
&&
BLAESSpecial weather statement, Oct 27, 8:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT WED OCT 27 2010
NCZ007-008-280130-
GRANVILLE-PERSON-
839 PM EDT WED OCT 27 2010
...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS GRANVILLE AND PERSON
COUNTIES THROUGH 930 PM EDT...
AT 833 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
YANCEYVILLE IN CASWELL COUNTY ABOUT 15 MILES WEST OF CONCORD. THESE
STORMS WERE MOVING EAST AT 35 MPH AND WILL MOVE INTO WESTERN PERSON
COUNTY SHORTLY BEFORE 900 PM...AND OAK HILL IN GRANVILLE COUNTY
AROUN 815 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CONCORD...ROXBORO...
BETHEL HILL...OAK HILL.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING...AS WELL AS WIND GUSTS TO 30 MPH.
PORTIONS OF THE AREA HAVE RECEIVED AROUND 1.5 INCHES OF RAIN THIS
EVENING. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE...WHICH COULD
CAUSE SOME MINOR FLOODING IN URBAN AND LOW LYING AREAS...AND ON
BRIDGES OVER SMALL STREAMS.
DRIVERS SHOULD BE ALERT FOR WATER ON THE ROAD AS WELL AS REDUCED
VISIBILITY IN HEAVY RAIN. REDUCE SPEED TO AVOID HYDROPLANING.
&&
LAT...LON 3654 7850 3650 7850 3647 7852 3628 7852
3632 7916 3653 7915 3655 7859 3655 7850
TIME...MOT...LOC 0033Z 270DEG 32KT 3643 7933
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:39 PM EDT | Special Weather Statement | RAH | Granville, Person | 51 min |
| Oct 27, 10:10 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Randolph, Richmond, Stanly | 50 min |
| Oct 27, 10:38 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 52 min |
| Oct 27, 10:59 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond | 61 min |
| Oct 27, 11:06 PM EDT | Special Weather Statement | RAH | Warren | 54 min |
| Oct 27, 11:48 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Oct 28, 3:57 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 63 min |
| Oct 28, 4:59 PM EDT | Special Weather Statement | RAH | Wake | 46 min |
| Oct 28, 5:11 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 64 min |
| Oct 28, 5:28 PM EDT | Special Weather Statement | RAH | Chatham | 47 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.